How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24454
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Eyes very glassy and droopy, very weak, not alert, shaking

Customer Question

eyes very glassy and droopy, very weak, not alert, shaking
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 year ago.

I'm sorry that your question wasn't answered in a timely manner. Lucky's symptoms are non-specific. How long has he been ill, please? Does he have a medical history that would help us understand why he's currently so ill? Please note that such an elderly dog doesn't have the reserve of a much younger one and often need supportive care promptly as administered by his vet while waiting for the results of daignostic testing often necessary in these patients.

Customer: replied 1 year ago.
As of this morning at around 8am...we have 2 types of medicine for him 1 is for his skin allergy and the other makes him very drowsy with the symptoms he is currently having, it was for when we had large parties at our house so he wouldn't get very hyper around younger children..I'm thinking I may have accidentally gave him that medicine instead of his skin allergy medicine...I gave that to him around 9:45pm last night..assuming I switched medicines accidentally; when we would give him that medicine years ago, the affects have never lasted as long as they have today..he is a little better but still very out of it. Is that a possibility? If not, I'm not sure what else it could be.
Expert:  Dr. Michael Salkin replied 1 year ago.

Yes, particularly if that tranquilizer were acepromazine which can cause long-lasting tranquilization - often 24 hours - in an elderly dog. There's no antidote but the tincture of time should suffice. It has a wide range of safety but its duration of action can be alarming. Please continue our conversation if you wish.

Expert:  Dr. Michael Salkin replied 1 year ago.
Hi,
I'm just following up on our conversation about Lucky. How is everything going?
Dr. Michael Salkin
Customer: replied 1 year ago.
Dear Dr. Salkin,Sorry for the late follow up, Lucky is fine now, back to normal. I came to the conclusion that I just gave him the wrong medicine by accident. I will let you know if anything changes. Thank you for all your help!
Expert:  Dr. Michael Salkin replied 1 year ago.

Thank you for the good update. Give Lucky a pat for me.